Vitamin B Injection

so i don't know if anyone in this group can answer my question. so i was on Birth control for 9 months it was giving me serious side effects although i think i got over some of the side effects i still feel like crap. anyway, i went to see a naturopathic Dr and she said i had a vitamin B deficiency due to the Birth Control so she gave me a Vitamin B complex injection. i felt better bt i kept getting an injection almost every week bt i still don't feel that great. anyway, i went back to see a different dr and she did blood work be i know my vitamin b may be normal or too high since i been getting injections. how would i really know if i have a deficiency if she never got blood from the begging? bt i do have all the symptoms. i still feel pins and needles all over my legs and arms sometimes in my forehead and I'm always fatigued. i sleep good at night and it doesnt seem like its enough. thats the injection really help, or does it take time to work?

9 Replies

oldestnewest
  • Hi Silvs17 are you still taking the same contraceptive and what sort was it?

    Also was your Folate level tested at the same time as the B12?

    I'm not a medically trained person but if you can post your answers I'm sure there will be someone on here who can help.

  • It was the pill and i stopped taking it because I didn't like the way it made me feel. The naturopathic dr said the pill depleted my vitamin intake.

    Yes my folate and vitamin b were tested at the same time bt I had already taken some vitamin b injections.

  • did you have the pins and needles before the naturopathic doctor?

    unfortunately, in terms of getting a diagnosis of a B12 absorption problem they may not have done you any favours.

    Likely that your B12 will come back very high at the moment - even if it was a few months ago - and it isn't the levels in your blood that really matter - they are an indicator but they don't tell the story and unfortunately some people respond to high levels of B12 in serum by shutting down the mechanism that allows B12 to pass from blood to cell, leading to a 'functional' B12 deficiency. This could be confirmed by measuring MMA and homocysteine levels which will be raised if your cells don't have enough B12 to recycle them - but the levels can be raised by other things so it needs to be looked at in a context that allows other possibilities to be ruled out.

    How long recovery from B12 deficiency takes depends on what damage has been done whilst you were deficient and which of the many processes that use B12 is the one that is causing your symptoms. Macrocytic anaemia (larger rounder red blood cells) take a few months to clear, other symptoms can shift very quickly and nerve damage can take a while.

    You say the injections were B complex - do you know what other vitamins were in there - B6 can cause problem including neurological problems in high doses.

  • Hi, yes I felt pins and needles before I went to the naturopathic dr and I also felt pressure on my chest. When she gave me the first injection I felt the pressure on my chest went away bt after a couple of days it came back not as strong as before bt I still feel it. I'm always so exhausted even if I sleep 8-9 hrs at night.

  • sounds like you are probably one of the many who needs injections more than once every 2-3 months. Getting your GP to treat you more frequently is likely to be very difficult. Would the naturopathic doctor be prepared to treat you? Not sure if you are based in UK or elsewhere.

    In UK protocol for loading shots where there is neurological involvement is 1000mcg hydroxocobalamin 3xweekly until no further improvement (review at 3 months), followed by 2 monthly maintenance but best thing is to go by symptoms if you can get treatment more frequently - and that means making a clear list of your symptoms and a diary of when they return.

  • Hi gambit62 thank you so much for responding to my questions. I'm in the USA And the naturopathic gave me 7 injections to bring home and inject my self twice a week. I have only done once a week. I still haven't started twice a week. I really hope they start working. I been getting a little freaked out specially because of the pressure I feel on my chest. I read it can take up to months for your body to recover and make more red blood cells. I'm still trying to learn bt I can't help to freak out a bit.

  • B12 is used by a lot of systems. Yes, macrocytosis takes a few months to clear but it may not be the source of your problems - nerve damage can take a lot longer.

    B12 isn't toxic.

    Please follow the instructions that you were given by your naturopath and then go back to them when you have finished the loading doses.

  • thank you, so I got results from the lab and my vitamin b12 was over 2000 BUT I got an injection right before getting the lab work so I'm guessing that's the reason for the levels to be super high. if my levels are too high, why would I be experiencing vitamin b deficiency symptoms? is that normal?

  • it may be that you haven't allowed enough time or it may be that you have reacted in a way that is leading to a functional deficinecy - you will still feel and impact of the injections but it will stop as B12 won't be getting through to your cells once it falls below a certain level which will be very personal to you - and is what really determines the frequency with which you need injections.

    This reaction is probably one factor to PAS finding a few years ago that patients whe were being treated with PA shots reported that they only felt well if levels in blood were 1000 - not sure if that was ng/L or pmol/L - think it was pmol/L.

You may also like...